Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ndb

Very Dry Eyes from Accutane

Recommended Posts

I was only on Accutane for a month and a half before I decided to get off because it dried out my eyes too much and I didnt want to take the chance of furth er damage. I am curently using the prescription eye drop Restasis and TheraTears to get the tears forming back in my eye the way the should. Does anyone know how long it usually takes for this problem to clear up? A nurse at my Derm. told me that sometimes it could take 6 months before your body re-adjusts. It has been almost three months now since I have been on Accutane, so just trying to hear some advice.

Link to post
Share on other sites

My eyes never regained the same level of moisture they once had (my course was about 15 years ago), however they did get back to a level that was reasonably comfortable after a couple years - about the time my acne began to return sadly.

Link to post
Share on other sites

I'm in the same position. I just finished a course and it looks like my eyes are permanently damaged. They're severely dry, even worse now than while i was on the drug- as in I still cannot sleep through the night because of the pain. My opthalmologist says that he has patients that have continued to have severe discomfort as long as eight years after their course. I'm on restasis, theratears gel, theratears nutrition as well as on a very strict diet as my opthalmologist ordered. It is unlikely I'll ever be able to wear contacts again. I suffer from constant pain in my eyes. As of now, I deeply, deeply regret having taken this drug. berry

ps- beentheredonethat, have you ever been able to wear contacts again?

Link to post
Share on other sites

Yes berry, i'm wearing one right now actually! (Only one eye requires correction.) There were many years when that wasn't possible, the contact would just pop right out of my eye or i'd have to use drops every 15 minutes. I'm honestly not sure if moisture levels continued to increase, or if my ability to wear them now is because of improvements in the technology of lenses. I use Acuvue2 disposables now, and i can't sleep it in or it is all sticky feeling the next day, but i can wear it all day with no problems. I never experienced pain in my eyes though, only extreme dryness. Losing the ability to wear contacts again is one of the last things making me reluctant to start a 2nd course.

Link to post
Share on other sites
Guest Craigems

Just keep the eyedrops going, and eventually / hopefully your eyes will start producing tears again.

Just a question for you guys with on-going dryness in your eyes. Did you go on a long term treatment, or a very high dose?

Link to post
Share on other sites

I took accutane when i was 19 - and I didn't even notice dry eyes (I'm 27 now so maybe I just don't remember) - however I wore contacts throughout and every since and have never noticed a problem. I just started accutane again - since my acne got worse again. I hope I don't expericne dryness of eyes this time. I just wanted to post to let those reading to know it doesn't happen w/ everyone - thanks.

Link to post
Share on other sites

Has anyone used TheraLife pills for dry eyes. From what I have heard it is a pretty good pill.

Link to post
Share on other sites

Hey Craigems,

I was on 40 mg for 5 months, but could never get up to 60 mgs because of the eye problems. I also quit two weeks earlier than I originally intended, simply because the discomfort was unbearable. Hope this helps, berry

Link to post
Share on other sites

my eyes are KILLING me, and I'm only a week and a half in or something, today was the worst so far, I'm actually having trouble knowing if I'm tired or if its just the dryness of my eyes thats making them sore. started with drops today, they better get better!! as for youre question though, I dont know, I hope nothings permenant though.

Link to post
Share on other sites
Guest Craigems

guys go to your chemists... i worked this out the other day ... lol they actually help u and know how to help you!

Ask them / tell them your on Accutane and you need some sort of moisturizing eyedrops and they said yep here.

And its worked my eyes are 100% better! try it!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×